Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Has cancer and done chemotherapy. Has increased CEA levels. Reason?

My father os a cancer patient( colon cancer stage b2), he is done with his 5 cycles of chemotherapy , but his recent tests shows that his CEA level is increased to 8.7 fron 3.7 within 2 months, but my concerned doctors dnt find it a reason to worry,, what may be the reason for such significant rise please Advise me if there issomething serious
Asked On : Fri, 15 Mar 2013
Answers:  1 Views:  72
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General Surgeon 's  Response

Thank you for the query.

CEA level is used to control possible colon cancer regrow or metastases appearance. If the person who has colon cancer history gets increased CEA level, possible metastases should be localized or ruled out.
So this should be the reason of concern. Moreover, B2 stage gives high rate of survivals so it is necessary and worth to keep looking.
The best way to do that is PET scan which will localize possible metastases. If this test is not available for your father, chest and abdominal CT with contrast should be performed.

Hope this will help.
Answered: Sat, 16 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor